MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3505750BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
06/01/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient who underwent primary breast augmentation with 750cc mentor memorygel breast implants experienced bilateral rupture and bilateral capsular contracture post procedure.This was accompanied by hardening and sagging of the breasts.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on october 6, 2025.Explant is planned for (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: capsular contracture / rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on december 23, 2025.The device, originally reported as rupture, was found to be intact upon explant.The impacted product was received by the failure analysis lab on december 27, 2025.Additionally information was received on december 29, 2025.Device replacement was performed with explant.The investigation of the returned device was completed by the failure analysis lab on january 5, 2026.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured and received in two (2) parts.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.The manufacturer's reference number: (b)(4).